MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD SWIVEL HORSESHOE HEADREST; SKULL CLAMPS AND HEADREST SYSTEMS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD SWIVEL HORSESHOE HEADREST; SKULL CLAMPS AND HEADREST SYSTEMS
Catalog Number A1012
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Code Neck Stiffness (2434)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 2 of 4 reports for the mayfield system linked to mfg report numbers: 3004608878-2025-00148, 3004608878-2025-00150, 3004608878-2025-00151.A facility reported that the mayfield swivel horseshoe headrest (a1012) needs to be checked as it got loose/became unlocked during surgery, resulting in whiplash for the patient.It is unclear if the event led to increased surgery time.No further information is available.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The mayfield swivel horseshoe headrest (a1012) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the customer's statement is confirmed as valid after evaluating the device.The inspection of the mayfield horseshoe a1012 with the serial number (b)(6) shows both the gel pads are broken in several places, and the slide bar has no movement, and the unit must undergo a function test and be marked with instance number.However, the thread and starburst teeth are in good working order.To resolve the issues, the gel pads were replaced and marked and the unit has been subjected to a successful functional check to meet manufacturer specifications.Root cause - the complaint is confirmed via inspection of the unit.The gel pads were broken in several places, and slide bar had no movement.The probable root cause is damage to the gel pads from rough or improper handling of the unit.No corrective action has been initiated for the same or similar issue.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
MAYFIELD SWIVEL HORSESHOE HEADREST
Common Device Name
SKULL CLAMPS AND HEADREST SYSTEMS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22555441
Report Number3004608878-2025-00149
Device Sequence Number21257709
Product Code HBM
UDI-Device Identifier10381780267461
UDI-Public10381780267461
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberA1012
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown